Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 5, 2007, 4:08 PM MDT for Juab County, Tooele County, Utah County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2007, 4:08 PM MDT (22:08 UTC)
- Expired
- Sep 5, 2007, 4:38 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Juab County, UT, Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 148 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 12:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 052208 SVRSLC UTC023-045-049-052300- /O.NEW.KSLC.SV.W.0081.070905T2208Z-070905T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 PM MDT WED SEP 5 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JUAB COUNTY IN UTAH... SOUTHEASTERN TOOELE COUNTY IN UTAH... SOUTHWESTERN UTAH COUNTY IN UTAH... * UNTIL 500 PM MDT * AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JERICHO...OR ABOUT 22 MILES WEST OF NEPHI...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TINTIC JUNCTION BY 420 PM MDT... EUREKA BY 425 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3978 11237 3971 11216 4020 11184 4024 11230 $$ SEAMAN
2 follow-up statements
000 WWUS55 KSLC 052220 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 420 PM MDT WED SEP 5 2007 UTC023-045-049-052300- /O.CON.KSLC.SV.W.0081.000000T0000Z-070905T2300Z/ UTAH UT-JUAB UT-TOOELE UT- 420 PM MDT WED SEP 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTHEASTERN TOOELE...NORTHEASTERN JUAB AND SOUTHWESTERN UTAH COUNTIES... AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TINTIC JCT...OR ABOUT 22 MILES NORTHWEST OF NEPHI... MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EUREKA BY 425 PM MDT... LAT...LON 3981 11233 3979 11211 4020 11184 4024 11230 $$ SEAMAN
000 WWUS55 KSLC 052238 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 PM MDT WED SEP 5 2007 UTC023-045-049-052248- /O.CAN.KSLC.SV.W.0081.000000T0000Z-070905T2300Z/ UTAH UT-JUAB UT-TOOELE UT- 438 PM MDT WED SEP 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOOELE... NORTHEASTERN JUAB AND SOUTHWESTERN UTAH COUNTIES IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR ADDITIONAL SEVERE WEATHER INFORMATION. LAT...LON 3981 11233 3979 11211 4020 11184 4024 11230 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:54 PM MDT, 14 minutes earlier.
Area forecast discussion, Sep 5, 3:54 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
354 PM MDT WED SEP 5 2007
.SYNOPSIS...A STRONG PACIFIC SYSTEM WILL MOVE ACROSS THE
INTERMOUNTAIN REGION TODAY. THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS NORTHERN UTAH THIS AFTERNOON AND INTO SOUTHERN UTAH
TONIGHT. A COOLER AIRMASS WILL SPREAD ACROSS UTAH FOR LATE IN THE
WEEK.
&&
.DISCUSSION...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM
FOR MUCH OF NORTHERN...CENTRAL AND PORTIONS OF SOUTHERN UTAH AS
WELL AS EXTREME SOUTHWESTERN WYOMING. SHOWERS AND THUNDERSTORMS
HAVE CONTINUED TO DEVELOP RAPIDLY THIS AFTERNOON. SEVERAL SEVERE
THUNDERSTORM WARNINGS HAVE ALREADY BEEN ISSUED.
THE MAIN FOCUS FOR SEVERE WEATHER TODAY IS ALONG THE WASATCH FRONT
SOUTH AND EAST INTO PORTIONS OF EASTERN AND SOUTHERN UTAH. VERY
HIGH VALUES OF 0-6 KM SHEAR...UPWARDS OF 60 TO 70 KTS...EXIST
ACROSS NORTHERN UTAH. THE 18Z SOUNDING AT KSLC INDICATED MORE THAN
1500 J/KG OF CAPE. A COLD FRONT CURRENTLY STRETCHES ACROSS UTAH
FROM NEAR LOGAN TO NEAR DELTA. WITH STRONG LINEAR FORCING
ASSOCIATED WITH THIS FRONT...EXPECT CONVECTION WILL EVENTUALLY
DEVELOP INTO A LINEAR FEATURE AS THE AFTERNOON PROGRESSES. THE
MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
DID NOT ADJUST THE LONG TERM GRIDS VERY MUCH DUE TO VERY ACTIVE
SHORT TERM WEATHER. UPDATED THE POP GRIDS FOR THIS AFTERNOON AND
EVENING TO INCREASE THE POPS AND THE QPF FOR MAINLY NORTHERN AND
CENTRAL UTAH.
&&
.AVIATION...NORTHWEST WINDS WILL PREVAIL THROUGH 04Z WITH GUSTS
TO 30-35 KNOTS. SUBSIDENCE TAKING OVER ACROSS CENTRAL AND NORTHERN
WASATCH FRONT AND HAS ENDED ALL CONVECTION. HOWEVER... PLENTY OF
MOISTURE REMAINS WITH IN THE LOWER LEVELS AND ON LAYER
PRECIPITABLE WATER. WITH THE MAIN UPPER LOW CENTER AND COLD POOL
OVER NORTHEAST NEVADA FORECAST TO DRIFT ACROSS NORTHERN UTAH THERE
WILL BE ADDITIONAL WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH MID EVENING. WILL HOLD ONTO A 20 PERCENT CHANCE OF ANY
CONVECTION AFFECTING THE TERMINAL THROUGH 03Z.
&&
.FIRE WEATHER...PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE
DISTRICT TODAY. ABUNDANT MOISTURE AHEAD OF THIS SYSTEM REMAINS
ACROSS THE REGION...AND WILL ALLOW FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. DRIER AIR ACROSS NEVADA EXPECTED TO
SPREAD EAST INTO FAR SOUTHWEST UT THIS AFTERNOON. WILL LEAVE RED
FLAG WARNING IN EFFECT FOR ZONES 435...437 AND 439.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR FIRE WEATHER ZONES
435...437 AND 439.
SEVERE THUNDERSTORM WATCH UNTIL 9 PM WEDNESDAY FOR UTZ004-UTZ006-
UTZ008-UTZ009-UTZ010-UTZ011-UTZ012-UTZ013-UTZ014-UTZ015-
UTZ517.
WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM WEDNESDAY FOR WYZ021.
&&
PUBLIC...CSMITH
FIRE WEATHER...SEAMAN
AVIATION...TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Sep 5, 1:19 PM MDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 119 PM MDT WED SEP 5 2007 UTZ001>016-517-518-WYZ021-061930- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 119 PM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT PACIFIC SYSTEM WILL CONTINUE TO IMPACT THE REGION. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS MUCH OF UTAH THIS AFTERNOON. STRONGER STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE WITH THE STRONGER SHOWERS AND THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL BROADCAST NETWORKS FOR THE LATEST WEATHER INFORMATION. A COLD FRONT WILL MOVE INTO THE AREA TONIGHT BRINGING COOLER AIR FOR THE REMAINDER OF THE WEEK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COOL AIRMASS WILL REMAIN IN PLACE INTO THE WEEKEND. NO SIGNIFICANT STORMS ARE FORECAST. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ019>021-061930- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 119 PM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND DRY CONDITIONS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL UTAH TODAY. A RED FLAG WARNING IS IN EFFECT. IN ADDITION...THUNDERSTORMS CURRENTLY DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOLER AIR WILL MOVE INTO THE REGION. HOWEVER...THE THREAT FOR ISOLATED THUNDERSTORMS REMAINS THROUGH THE REST OF THE WEEK...PRIMARILY OVER HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Sep 5, 2:20 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL SUNNYSIDE 39.55N 110.40W
09/05/2007 E0.75 INCH CARBON UT TRAINED SPOTTER
0215 PM HAIL EVANSTON 41.26N 110.96W
09/05/2007 E1.00 INCH UINTA WY LAW ENFORCEMENT
&&
ESThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:43 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 47 min |
| Sep 4, 6:58 PM MDT | Flash Flood Warning | SLC | Davis | 3 hr |
| Sep 4, 7:04 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah, Wasatch | 41 min |
| Sep 4, 7:14 PM MDT | Severe Thunderstorm Warning | SLC | Cache, Davis, Morgan, Weber | 46 min |
| Sep 4, 7:27 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Summit, Utah, Wasatch | 48 min |
| Sep 4, 7:44 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah, Wasatch | 46 min |
| Sep 4, 8:13 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Morgan, Rich, Summit, Wasatch | 47 min |
| Sep 5, 12:55 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 50 min |
| Sep 5, 1:24 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 51 min |
| Sep 5, 1:41 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 49 min |
| Sep 5, 1:49 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 56 min |
| Sep 5, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 29 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.